Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 211, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2018, 7:13 PM CDT for Gove County, Graham County, Sheridan County, Kansas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 23, 2018, 7:30 PM CDT
- In force
- 17 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Graham County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1196 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
412
WUUS53 KGLD 240013
SVRGLD
KSC063-065-179-240030-
/O.NEW.KGLD.SV.W.0211.180624T0013Z-180624T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
713 PM CDT SAT JUN 23 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Sheridan County in northwestern Kansas...
Northeastern Gove County in west central Kansas...
Southwestern Graham County in northwestern Kansas...
* Until 730 PM CDT.
* At 713 PM CDT, a severe thunderstorm was located near Quinter,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quinter and Saint Peter.
This includes Interstate 70 in Kansas between mile markers 102 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3913 10015 3899 10015 3907 10035 3924 10025
3913 9986
TIME...MOT...LOC 0013Z 289DEG 24KT 3911 10019
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
478
WWUS53 KGLD 240022
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
722 PM CDT SAT JUN 23 2018
KSC063-065-179-240030-
/O.CON.KGLD.SV.W.0211.000000T0000Z-180624T0030Z/
Sheridan KS-Gove KS-Graham KS-
722 PM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN SHERIDAN...NORTHEASTERN GOVE AND SOUTHWESTERN GRAHAM
COUNTIES...
At 722 PM CDT, a severe thunderstorm was located near Collyer, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quinter and Saint Peter.
This includes Interstate 70 in Kansas between mile markers 102 and
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3913 10015 3899 10015 3907 10035 3924 10025
3913 9986
TIME...MOT...LOC 0022Z 289DEG 24KT 3909 10012
HAIL...1.00IN
WIND...60MPH
$$976
WWUS53 KGLD 240033
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
733 PM CDT SAT JUN 23 2018
KSC063-065-179-240043-
/O.EXP.KGLD.SV.W.0211.000000T0000Z-180624T0030Z/
Sheridan KS-Gove KS-Graham KS-
733 PM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN...
NORTHEASTERN GOVE AND SOUTHWESTERN GRAHAM COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3913 10015 3899 10015 3907 10035 3924 10025
3913 9986
TIME...MOT...LOC 0033Z 289DEG 24KT 3907 10003
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:31 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 23, 3:31 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Goodland KS 231 PM MDT Sat Jun 23 2018 .SHORT TERM...(This evening through Tuesday) Issued at 230 PM MDT Sat Jun 23 2018 Tonight-Sunday...low confidence forecast through the period. Am thinking an organized line/cluster of storms will develop in the vicinity of the CO/KS border along and south of the interstate late in the afternoon moving east or southeast this evening with another possibility of thunderstorms developing near or along a cold frontal boundary. Couldnt get too detailed unfortunately. Low temperatures near normal. On Sunday gut tells me we will be in a lull for part of the day but I guess we could see some storms along the cold front. Not confident in severe weather as well given in part the NAM model producing afternoon temperatures in the 60s to low 70s. 18z NAM event cooler with low 60s to upper 70s. We cant completely rule out the NAM as there have been two or three other events where it was the outlier (temperature wise) and it actually was pretty close. Currently have highs in the mid 70s to around 80 but that is certainly subject to change. Sunday night-Monday...precipitation chances end from west to east Sunday night with dry conditions expected for most on Monday. Afternoon temperatures warm into the low to mid 80s. Monday night-Tuesday...dry through the period. After morning lows in the mid 50s to mid 60s high temperatures warm into the low to upper 90s. .LONG TERM...(Wednesday through Saturday) Issued at 114 PM MDT Sat Jun 23 2018 In the extended the models are showing the local area being under the influence of an upper-level ridge on Wednesday. This ridge flattens out and shifts towards the east Wednesday afternoon as an upper level trough deepens over the western U.S. This puts our local area in between the upper-level trough, to our west, and ridge, to our east. By Friday the trough deepens enough to produce southwesterly flow aloft over the Plains for the rest of the period. On the surface, the upper level low will influence the development of lee side lows off the front range. At this time they look to form mostly to our northwest and produce little to no impacts to the Tri-State region. This pattern will produce mostly dry conditions, southerly winds, and above normal high temperatures during the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1130 AM MDT Sat Jun 23 2018 KGLD, vfr conditions expected through 10z or 11z. From taf issuance through 10z winds generally from the southwest to south at speeds under 10kts with a few higher gusts. Am currently expecting showers and thunderstorms to be in the vicinity of the terminal around 23z with the possibility of a line of storms moving through in the 00z-02z timeframe. Outflow winds generally gusting to 40kts but cant rule out even higher. Locally heavy rainfall lowering vis to mvfr category possible. After 11z winds shift to the northeast increasing while backing to the north after 17z with gusts near 20kts possible. Post frontal sub vfr cigs move in and continue through the end of the period. KMCK, vfr conditions expected through about 14z with winds erratic about 7kts. After 15z winds become east-northeast under 10kts with possibility of mvfr cigs moving in. Cant rule out a shower/thunderstorm overnight but right now confidence not high enough to include in the forecast. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...99
Hazardous weather outlook, Jun 23, 11:35 AM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1035 AM MDT Sat Jun 23 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1035 AM MDT Sat Jun 23 2018 /1135 AM CDT Sat Jun 23 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There will be a chance of thunderstorms over parts of far eastern Colorado by mid afternoon slowly increasing in coverage while approaching the Colorado Kansas border late this afternoon. The storms are expected to slowly move east across the state line into far western Kansas by early this evening with a southeast movement out of the area around or shortly after midnight. The primary threats will be outflow wind gusts to 65 mph and hail up to the size of golf balls. Locally heavy rainfall is also possible. Another chance for thunderstorms exists after midnight for parts of the area. At this time widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... For Sunday morning, it will be possible for a few storms to be severe. Locally heavy rainfall will also be possible with these storms. However the more widespread threat for severe thunderstorms looks to be Sunday afternoon and evening. These storms will be capable of large hail, damaging winds, and a few tornadoes. The area that will have the greatest threat for severe weather will be roughly along and east of a line from Tribune to Oakley to Norton. Locally rainfall and possible flash flooding will be a threat over the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 23, 5:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
431 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL ATWOOD 39.81N 101.04W
06/23/2018 E0.88 INCH RAWLINS KS 911 CALL CENTER
DIME TO NICKEL SIZE HAIL FELL FOR SEVERAL
MINUTES AROUND 450 PM CDT (350 PM MDT).
&&
VINCENTLocal storm report, Jun 23, 6:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 7 N BEARDSLEY 39.91N 101.23W
06/23/2018 E1.00 INCH RAWLINS KS PUBLIC
&&
JBHLocal storm report, Jun 23, 6:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL STRATTON 39.31N 102.60W
06/23/2018 M1.75 INCH KIT CARSON CO PUBLIC
***UPDATE, UP THE SIZE TO GOLF BALL DUE TO
REPORTER SENDING IN PICTURES WITH DIVOTS
THAT EST TO BE GOLF BALL SIZE*** THIS
CORRECTS PREVIOUS HAIL REPORT. FACEBOOK
REPORT RECEIVED OF MEASURED HALF DOLLAR
HAIL. THE REPORTER SAID THEY JUST GOT HOME
ABOUT AN HOUR AFTER THE STORM PASSED SO DOES
NOT KNOW THE ACTUAL SIZE THE HAIL WAS DURING
THE STORM.
&&Local storm report, Jun 23, 6:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 7 NNW GRAINFIELD 39.21N 100.54W
06/23/2018 E1.75 INCH SHERIDAN KS PUBLIC
TIME ESTIMATED.
&&
JBHLocal storm report, Jun 23, 7:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 10 S WILD HORSE 38.67N 102.99W
06/23/2018 E1.75 INCH CHEYENNE CO PUBLIC
&&Local storm report, Jun 23, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
611 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 9 SSE SHARON SPRINGS 38.77N 101.68W
06/23/2018 M73 MPH WALLACE KS MESONET
MESONET STATION C6099, 9 SSE SHARON SPRINGS.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 47 min |
| Jun 23, 7:42 PM CDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 23, 7:47 PM CDT | Special Weather Statement | GLD | Logan | 28 min |
| Jun 23, 8:41 PM CDT | Special Weather Statement | GLD | Wichita | 19 min |
| Jun 24, 12:59 AM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 61 min |
| Jun 24, 1:17 AM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 24, 1:58 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 46 min |
| Jun 24, 2:13 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman, Thomas | 39 min |
| Jun 24, 2:19 AM CDT | Special Weather Statement | GLD | Sherman | 11 min |
| Jun 24, 2:50 AM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| Jun 24, 3:34 AM CDT | Special Weather Statement | GLD | Cheyenne | 26 min |
| Jun 24, 4:29 AM CDT | Special Weather Statement | GLD | Logan, Thomas | 16 min |
| Jun 24, 5:24 AM CDT | Special Weather Statement | GLD | Wichita | 36 min |
| Jun 24, 1:50 PM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jun 24, 4:59 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jun 24, 5:14 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| Jun 24, 5:37 PM CDT | Special Weather Statement | GLD | Cheyenne | 38 min |
| Jun 24, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 52 min |
| Jun 24, 6:09 PM CDT | Special Weather Statement | GLD | Greeley, Logan | 36 min |
| Jun 24, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 24, 6:39 PM CDT | Special Weather Statement | GLD | Decatur | 51 min |
| Jun 24, 6:41 PM CDT | Special Weather Statement | GLD | Cheyenne | 34 min |
| Jun 24, 6:44 PM CDT | Special Weather Statement | GLD | Sheridan, Thomas | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.